How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Evans Your Own Question
Dr. D. Evans
Dr. D. Evans, Doctor (MD)
Category: Health
Satisfied Customers: 4464
Experience:  MS in ENT and Head and Neck Surgery , Attachment to Neurosurgery.
1771736
Type Your Health Question Here...
Dr. D. Evans is online now
A new question is answered every 9 seconds

I itch in diff. places, at diff. times all over my body.

Customer Question

I itch in diff. places, at diff. times all over my body. Sometimes it itches, or feels like a burning sensation. It goes away when I scratch it.But then I get that feeling in another spot.
Submitted: 9 years ago.
Category: Health
Expert:  Dr. D. Evans replied 9 years ago.

Hi,

You are having Chronic Urticaria.
You are having an attack of Acute Urticaria.

There are various causes for this, commonest cause is allergy to some substance that you are using, medicines, foods, etc. It may also be due to infections, etc. But quite often, as in your case, the exact cause cannot be determined.

The primary treatment for this is with antiallergic medicines, the antihistamines like Tab. Benadryl. You can also try with another OTC antihistamine, like Tab. Alavert 10 mg once daily. This will very likely control your itching. If this does not help, then you need to consult your family physican or a dermatologist preferably.

You should read up here:
http://dermnetnz.org/reactions/urticaria.html
http://www.emedicine.com/emerg/topic628.htm

I hope this answer was helpful. If you need more information, feel free to ask. For accepting this answer, please click on the green 'accept' button below. Feedback/Bonus will be warmly appreciated.

Customer: replied 9 years ago.
Reply to Dr. D. Evans's Post: i dont have visible signs on the outside of the skin. There is no redness, blotches, etc. It fells like its right under the skin
Expert:  Dr. D. Evans replied 9 years ago.
with acute urticaria you might not have any visible signs, there would be just itching and nothing else. you should try with the antihistaminic like Tab. Alavert. If this does not help, or the symptoms return when you stop the medicines, you should consult a dermatologist.

I hope this answer was helpful. If you need more information, feel free to ask. For accepting this answer, please click on the green 'accept' button below. Feedback/Bonus will be warmly appreciated.